Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at May 13, 2004, 12:56 PM EDT for Warren County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 12:56 PM EDT (16:56 UTC)
- Expired
- May 13, 2004, 4:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Warren County, NY
The radar
The Burlington radar (KCXX), 114 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 131656
FFWALY
NYC113-132000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1256 PM EDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN WARREN COUNTY IN EASTERN NEW YORK
* UNTIL 400 PM EDT
* AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
JOHNSBURG TO CHESTERTOWN...OR ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF WARRENSBURG TO 13 MILES NORTH OF WARRENSBURG...MOVING
SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
CREEK...HAGUE AND BOLTON LANDING.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
FLOODING IS EXPECTED ON TROUT BROOK...MARSHALL BROOK...ALDOUS
CREEK...CHESTER CREEK AND SMALL STREAMS FEEDING INTO THE HUDSON
RIVER BETWEEN NORTH CREEK AND CHESTERTOWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4351 7417 4372 7420 4379 7349 4365 7353
4353 7366
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 13, 11:47 AM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 13, 11:47 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 1147 AM EDT THU MAY 13 2004 .DISC...HAVE DECIDED TO ISSUE A FLOOD WATCH FOR FLASH FLOODING FOR MOST OF OUR CWA FROM NOON TO 1000 PM EXCEPT FOR NW ZNS. AMS VERY MOIST AND UNSTABLE WITH PWATER IN THE 1.5 INCH RANGE. MAIN PROBLEM IS WEEK STEERING WINDS AND FNTL BNDRY VCNTY NY/WRN NEW ENG BDR. ANY TSTMS WHICH DO DVLP WILL HAVE POTENTIAL FOR LOCALIZED VERY HVY RAIN. COOR WITH BGM BTV BOX OKX. MADE MINOR ADJUSTMENTS TO MAX TEMPS FOR TODAY. .ALY...FFA THRU 1000 PM FOR ALL ZNS EXCPT NYC032-033-038-039-040-082 GG
Hazardous weather outlook, May 13, 12:00 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1200 PM EDT THU MAY 13 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013-014-141100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...THIS AFTERNOON AND EVENING. FLOOD WATCH FOR FLASH FLOODING EFFECTIVE NOON TODAY THRU 10PM THIS EVENING. LOCALIZED EXCESSIVE RAINFALL POSSIBLE FROM SLOW-MOVING HEAVY PRECIPITATION THUNDERSTORMS. WIDESPREAD FLOODING OF RIVERS UNLIKELY. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... IMMEDIATE ACTIVATION IS NOT REQUIRED. HOWEVER ACTIVATION WILL BE REQUESTED WHEN AND WHERE SIGNIFICANT STORM ACTIVITY MATERIALIZES. SPOTTERS ARE REQUESTED TO FORWARD RAINFALL REPORTS OF ONE INCH OR MORE TO THE NATIONAL WEATHER SERVICE BY PHONE OR THRU THE WEBSITE.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:07 PM EDT | Flash Flood Warning | ALY | Hamilton | 3 hr |
| May 13, 1:34 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 26 min |
| May 13, 2:03 PM EDT | Flash Flood Warning | ALY | Schoharie | 3 hr |
| May 13, 2:24 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 51 min |
| May 13, 2:26 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 64 min |
| May 13, 2:37 PM EDT | Flash Flood Warning | ALY | Ulster | 3 hr |
| May 13, 2:50 PM EDT | Flash Flood Warning | ALY | Greene | 3 hr |
| May 13, 3:12 PM EDT | Flash Flood Warning | ALY | Montgomery | 3 hr |
| May 13, 3:32 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 43 min |
| May 13, 3:44 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 46 min |
| May 13, 3:55 PM EDT | Flash Flood Warning | ALY | Warren | 3 hr |
| May 13, 4:22 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer, Montgomery | 38 min |
| May 13, 4:38 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 37 min |
| May 13, 4:46 PM EDT | Flash Flood Warning | ALY | Washington | 3 hr |
| May 13, 6:02 PM EDT | Flash Flood Warning | ALY | Ulster | 3 hr |
| May 13, 6:28 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 47 min |
Nearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.